Alert archive / Illinois / River Flood Warnings in 2015
River Flood Warning 88, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Dec 15, 2015, 11:05 AM CST for Hancock County, Illinois; Clark County, Missouri. It took effect at Dec 16, 2015, 6:00 AM CST. It was in force for 17 days.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2015, 11:05 AM CST (17:05 UTC)
- In effect from
- Dec 16, 2015, 6:00 AM CST
- Expired
- Jan 1, 2016, 6:49 PM CST
- In force
- 17 days
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Hancock County, IL, Clark County, MO
The radar
The Quad Cities radar (KDVN), 153 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Gregory Landing (GGYM7).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Dec 15, 5:11 AM CST, 5 hours 54 minutes earlier.
Area forecast discussion, Dec 15, 5:11 AM CST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 511 AM CST TUE DEC 15 2015 ...AVIATION UPDATE... .SYNOPSIS... ISSUED AT 300 AM CST TUE DEC 15 2015 REGION AT 2 AM UNDER A THICK MANTLE OF LOW CLOUDS WITH SURFACE RIDGING OVER CENTRAL IOWA. NEXT DEVELOPING LOW IN COLORADO VERIFYING WILL PASS TO OUR NORTHWEST THE NEXT 24 HOURS. UPSTREAM ENERGY SUPPORTS NORTHWEST FLOW WEDNESDAY INTO FRIDAY. AREA TEMPERATURES WITH LOW CLOUDS AND LIGHT WINDS SUGGEST HIGHS WITHIN 5 TO 7 DEGREES OF CURRENT TEMPERATURES TODAY. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 300 AM CST TUE DEC 15 2015 SHORT TERM FORECAST CONFIDENCE ASSESSMENT...GOOD OR ABOVE AVERAGE. MAIN ISSUE WILL BE COVERAGE AND EXTENT OF LIGHT TO TRACE LIGHT RAIN OR SPRINKLES AMOUNTS TONIGHT WITH PASSING LOW TO OUR NORTHWEST. TODAY...CLOUDY WITH LIGHT WINDS AND LOW CLOUD BASES SUGGEST HIGHS WILL TOP OUT MOST PLACES IN THE LOWER 40S. TONIGHT...CLOUDS TO CONTINUE WITH INCREASING EAST AND THEN SOUTHEAST AND THEN SOUTH WINDS OF 10 TO 20+ MPH. VERIFICATION SUPPORTS BL SLIGHTLY DRIER THAN MOST SOLUTIONS WITH FORCING STRENGTH AT OR BELOW MOST SOLUTIONS. THIS WOULD TEND TO SUPPORT QPF AMOUNTS LIGHTER AND MORE SPOTTY TONIGHT. HAVE SLIGHT TO LOW CHANCE MOST LOCATIONS WITH TRACE OR NO RAIN AMOUNTS LIKELY TO BE MORE COMMON THAN MEASURABLE. INCREASING WINDS AND WARM AIR ADVECTION TO KEEP LOWS IN THE UPPER 30S TO AROUND 40 DEGREES...TEMPERATURES LIKELY TO SLOWLY RISE A FEW DEGREES LATE EVENING AND OVERNIGHT. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 300 AM CST TUE DEC 15 2015 THE NEXT STORM SYSTEM MOVES THROUGH THE AREA ON WEDNESDAY BRINGING A PERIOD OF RAIN TO THE FAR NORTH AND EAST AREAS DURING THE MORNING. DURING THE AFTERNOON THERE MAY OR MAY NOT BE SOME WRAP AROUND RAIN IMPACT THE FAR NORTHWEST AREAS. WINDY CONDITIONS WILL AGAIN BE SEEN WEDNESDAY WITH TEMPERATURES 10 TO 15 DEGREES ABOVE NORMAL. QUIET AND DRY CONDITIONS ARE EXPECTED WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS THE STORM SYSTEM EXITS THE AREA. WRAP AROUND CLOUDS MAY PERSIST ACROSS THE NORTHERN TWO THIRDS OF THE AREA. TEMPERATURES WILL BE MUCH CLOSER TO BUT STILL AVERAGE SLIGHTLY ABOVE NORMAL. FRIDAY ON... THE MODEL CONSENSUS HAS DRY CONDITIONS FOR THE AREA FROM FRIDAY THROUGH SATURDAY NIGHT AS HIGH PRESSURE MOVES THROUGH THE MIDWEST. TEMPERATURES SHOULD BE CLOSE TO NORMAL. ON SUNDAY...BREEZY CONDITIONS LOOK TO BE ON TAP FOR THE AREA AS THE HIGH MOVES INTO THE OHIO VALLEY AND ANOTHER STORM SYSTEM DEVELOPS IN THE PLAINS. THE MODEL CONSENSUS HAS DRY CONDITIONS FOR THE AREA WITH ABOVE NORMAL TEMPERATURES. STARTING SUNDAY NIGHT AND CONTINUING THROUGH MONDAY...ANOTHER STORM SYSTEM WILL AFFECT THE MIDWEST. THE MODELS HAVE DISAGREEMENTS ON THE OVERALL TIMING AND TRACK. THE MODELS ARE SUGGESTING THAT THIS SYSTEM MAY ARRIVE IN TWO OR POSSIBLY THREE PARTS OVER A MULTI-DAY PERIOD. THE MODEL CONSENSUS HAS SLIGHT CHANCE TO CHANCE POPS FOR THE SUNDAY NIGHT THROUGH MONDAY TIME FRAME DUE TO DIFFERENCES IN THE TIMING AND TRACK OF EACH PART. THESE POPS WILL SLOWLY INCREASE THE REMAINDER OF THE WEEK AS TIMING AND TRACK OF THE SYSTEM BECOMES BETTER DEFINED. TEMPERATURES WILL AGAIN AVERAGE 10 TO 15 DEGREES ABOVE NORMAL. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 502 AM CST TUE DEC 15 2015 TRAPPED LOW LEVEL MOISTURE WILL KEEP SKIES CLOUDY WITH CEILINGS BETWEEN 1 - 3K AGL THE NEXT 24 HOURS. LIGHT NORTH WINDS WILL SHIFT TO THE EAST AFTER 12/18Z AND INCREASE TO 10 TO 15 KTS OUT OF THE SOUTHEAST TOWARD MIDNIGHT. ISOLATED TO SCATTERED SPRINKLES OR LIGHT RAIN MAY BE POSSIBLE AFTER 16/06Z BUT COVERAGE AND INTENSITY ARE NOT WORTHY OF ADDING TO THE TERMINAL FORECASTS AT THIS TIME. && .HYDROLOGY... ISSUED AT 300 AM CST TUE DEC 15 2015 AREA RIVERS HAVE RESPONDED TO HEAVY RAINS THAT HAVE FALLEN OVER THE WEEKEND. FLOOD WARNINGS HAVE ALREADY BEEN ISSUED FOR NUMEROUS POINTS ON WAPSIPINICON...IOWA...CEDAR... ENGLISH...SKUNK... DES MOINES AND FOX RIVER BASINS. FLOOD CRESTS HAVE OCCURRED OR WILL OCCUR THE NEXT 48 TO 72 HOURS FOR MANY IOWA LOCATIONS WHILE SEVERAL OTHER LOCATIONS ARE STILL BEING MONITORED FOR THE POTENTIAL NEED FOR FLOOD WARNINGS. ONE SUCH LOCATION WILL BE CEDAR RAPIDS ON THE CEDAR RIVER WHICH MAY RISE TO MINOR FLOODING THURSDAY NIGHT. PLEASE SEE FLOOD WARNING PRODUCTS FOR FURTHER DETAILS. THE MISSISSIPPI RIVER WILL ALSO SEE RISES THROUGH THIS WEEK. WHILE ALL LOCATIONS WILL SEE RISES THERE IS POTENTIAL FOR MINOR FLOODING IN AREAS FROM NEW BOSTON SOUTHWARD TO GREGORY LANDING. FLOOD STAGE AT THESE LOCATIONS SHOULD NOT BE REACHED UNTIL ABOUT THURSDAY OR FRIDAY OF THIS WEEK SO INCOMING WATER FROM THE TRIBUTARIES AND MISSISSIPPI RIVER LEVELS WILL BE WATCHED CLOSELY IN THE NEXT 24 HOURS TO GAIN HIGHER CONFIDENCE ON HOW HIGH THE RIVER WILL GET AND IF WARNINGS WILL BE NEEDED. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...NICHOLS SHORT TERM...NICHOLS LONG TERM...08 AVIATION...NICHOLS HYDROLOGY...NICHOLS
Hazardous weather outlook, Dec 15, 3:08 AM CST, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 308 AM CST TUE DEC 15 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-160915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 308 AM CST TUE DEC 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. NICHOLS/08
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 11:05 AM CST | River Flood Warning | DVN | Des Moines, Louisa | 15 days |
| Dec 15, 11:05 AM CST | River Flood Warning | DVN | Des Moines | 17 days |
| Dec 15, 11:05 AM CST | River Flood Warning | DVN | Des Moines, Lee | 17 days |
| Dec 15, 11:23 AM CST | River Flood Warning | DVN | Johnson, Louisa, Washington | 5 days |
| Dec 15, 12:06 PM CST | River Flood Warning | DVN | Buchanan, Linn | 49 hr |
| Dec 15, 12:06 PM CST | River Flood Warning | DVN | Cedar, Jones, Linn | 8 days |
| Dec 15, 2:57 PM CST | River Flood Warning | DVN | Louisa | 14 days |
Nearby
River Flood Warnings in Illinois, 2015River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.